Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 10, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 3, 2020, 4:51 PM CDT for La Salle County, McMullen County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2020, 4:51 PM CDT (21:51 UTC)
- Expired
- Apr 3, 2020, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties La Salle County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 144 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1758 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:34 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 3, 2:34 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 234 PM CDT Fri Apr 3 2020 .SHORT TERM (Tonight through Saturday Night)... Latest SPC mesoanalysis shows MLCAPE values around 3000 J/kg over the western Brush Country at this time. Convection has formed over the Rio Grande plains into the Hill Country as the exit region of the upper level jet moving out of northern Mexico approaches along with lift associated with the cold front advancing south through the Hill Country. Hi-res models continue show storms will move southeast toward the coastal plains this evening as the cold front continues to plunge south. Expect the front will be in the northern Brush Country by early this evening, near a VCT-LRD line around 03Z, and be near the coast around 08Z tonight. Threat for severe will diminish 2-3 hours after frontal passage. Storms will have the potential to produce large hail over the Brush Country where instability is greater. Severe threat for hail and damaging winds will exist all the way to the coast for this evening. High moisture will be in place ahead of the front this evening with precipitable water values around 1.8 inches. Some of the storms could produce locally heavy rainfall (2-3 inches per hour). But the activity should move at a sufficient pace as the front continues to push through the region. With region currently in drought status, soil should be able to absorb heavy rains. Went with CONSShort for temperatures through the period as the cold air mass will remain in place Saturday and Saturday night. Warm air advection will increase above the shallow cold air mass on Saturday as another in a series of short wave troughs in the active subtropical flow moves across the region on Saturday. The short wave trough will move northeast of the area Saturday night, but low level warm air advection above the shallow cold air should lead to scattered showers and isolated thunderstorms Saturday night. && .LONG TERM (Saturday night through Friday)... A warm front will move into the area Sunday, returning onshore low, warm temperatures, and moisture. A ridge of high pressure will build over the Gulf of Mexico, while a trough of low pressure will develop to the west. Several shortwaves will move across the area with this set up, keeping slight chance to chance of showers and isolated thunderstorms across the area for the week. PWATs will remain high, between 1.5" to 2", through the period, so some moderate to heavy rain showers are possible through the week. Another cold front looks to push through the area by the end of the period, again increasing chances for some PoPs. && .MARINE... The onshore flow will weaken tonight as a cold front moves through South Texas and moves into the coastal waters before daybreak Saturday. Scattered to numerous showers and thunderstorms will arrive with the front late tonight. Showers and thunderstorms will continue Saturday as the front moves through the coastal waters. Moderate to strong northeast winds/SCEC conditions are expected behind the front Saturday into Saturday night with SCA conditions possible over the Gulf waters Saturday afternoon and evening. Moderate to strong northeast winds are expected behind the front Saturday night with Small Craft Exercise Caution conditions likely, and Small Craft Advisory Conditions possible for Saturday night. Weak to moderate onshore flow will return Sunday behind a warm front. Showers and isolated thunderstorms will continue through most of the week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 62 64 61 77 68 / 60 80 40 40 20 Victoria 56 61 58 76 67 / 70 80 60 50 20 Laredo 61 62 60 74 65 / 80 90 40 50 40 Alice 61 64 58 77 67 / 60 80 40 50 20 Rockport 62 65 63 77 70 / 50 80 40 40 20 Cotulla 56 60 57 75 65 / 80 80 30 50 30 Kingsville 63 66 60 78 68 / 60 80 40 50 20 Navy Corpus 64 66 64 77 71 / 50 80 40 40 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TMT/89...SHORT TERM LS/77...LONG TERM
Hazardous weather outlook, Apr 3, 3:13 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 313 PM CDT Fri Apr 3 2020 TXZ229>234-239>247-342>347-442-443-447-041200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 313 PM CDT Fri Apr 3 2020 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight There is a Slight risk of severe thunderstorms for all of south Texas this afternoon through tonight except for the immediate coastline where a Marginal risk for severe storms exists. Main hazards from the severe thunderstorms will be large hail and isolated severe wind gusts. An isolated tornado cannot be ruled out for the Brush Country. Locally heavy rainfall is possible tonight as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms are expected across south Texas Saturday. Storms are not expected to become severe. Isolated to scattered thunderstorms are expected Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of severe weather and flooding while following local, state, and CDC guidelines. Use hashtags #ccspotter and #txwx GMZ230-235-250-255-270-275-041200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 313 PM CDT Fri Apr 3 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight There is a Marginal risk of severe thunderstorms tonight. Storms could produce wind gusts to 35 knots. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small craft advisory conditions are possible Saturday afternoon and evening. Isolated to scattered thunderstorms will be possible over the weekend into early next week. TMT/LS
In the hours before
Special weather statement, Apr 3, 3:29 PM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 329 PM CDT Fri Apr 3 2020 TXZ229-032115- La Salle- 329 PM CDT Fri Apr 3 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA SALLE COUNTY... At 328 PM CDT, a strong thunderstorm was located over Las Vegas, or near Big Wells, moving northeast at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Millett. If outdoors, consider seeking shelter inside a building. LAT...LON 2850 9939 2864 9940 2865 9903 TIME...MOT...LOC 2028Z 227DEG 12KT 2855 9946 TC
Special weather statement, Apr 3, 3:52 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
352 PM CDT Fri Apr 3 2020
TXZ229-230-032130-
McMullen-La Salle-
352 PM CDT Fri Apr 3 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA SALLE AND
NORTHWESTERN MCMULLEN COUNTIES...
At 351 PM CDT, a strong thunderstorm was located near Millett, or 8
miles south of Dilley, moving northeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Cotulla, Millett, Los Angeles, Gardendale, Woodward and Zella.
LAT...LON 2855 9873 2835 9925 2851 9938 2865 9914
2865 9887
TIME...MOT...LOC 2051Z 238DEG 14KT 2855 9915
TCSpecial weather statement, Apr 3, 4:46 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
446 PM CDT Fri Apr 3 2020
TXZ229>231-032215-
Live Oak-McMullen-La Salle-
446 PM CDT Fri Apr 3 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE...NORTHERN
MCMULLEN AND WEST CENTRAL LIVE OAK COUNTIES...
At 446 PM CDT, a strong thunderstorm was located near Cross, or 11
miles north of Tilden, moving northeast at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Tilden, Crowther, Cross and Zella.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2864 9834 2861 9834 2863 9832 2855 9826
2839 9874 2865 9889
TIME...MOT...LOC 2146Z 242DEG 15KT 2861 9862
TCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:29 PM CDT | Special Weather Statement | CRP | La Salle | 46 min |
| Apr 3, 3:52 PM CDT | Special Weather Statement | CRP | La Salle | 38 min |
| Apr 3, 4:37 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 53 min |
| Apr 3, 4:46 PM CDT | Special Weather Statement | CRP | McMullen | 29 min |
| Apr 3, 5:14 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 16 min |
| Apr 3, 5:27 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 48 min |
| Apr 3, 5:56 PM CDT | Special Weather Statement | CRP | Dimmit | 34 min |
| Apr 3, 6:47 PM CDT | Special Weather Statement | CRP | La Salle | 28 min |
| Apr 3, 6:53 PM CDT | Areal Flood Advisory | CRP | Bee, Live Oak | 82 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.